• Dealing with Neuropathy post chemo

    Asked by Chestert on Friday, June 27, 2014

    Dealing with Neuropathy post chemo

    I just finished 12 weeks of Taxol on Tues, June 17. I had a little bit of neuropathy the last few weeks of chemo which was mainly in L arm/hand. Very manageable. Now that I have finished chemo, I am experiencing a lot more especially in my legs and feet. What suggestions do you have to help with the pain and discomfort?

    16 Answers from the Community

    16 answers
    • skimpy10's Avatar
      skimpy10

      I hope someone can help you about the pain and discomfort. I have numbness in my feet and tips of my thumbs and fingers only. For me I just had to learn to live with it.

      over 6 years ago
    • karen1956's Avatar
      karen1956

      When I had some neuropathy in my feet....my onc referred me to a podiatrist...the podiatrist suggest caspasian (hot pepper cream)...got it at Walgreens for less than $10. I didn't use it often but it did help....

      over 6 years ago
    • BoiseB's Avatar
      BoiseB

      My PCP referred me to a neurologist for my neuropathy(I didn't think that it was cancer related). My neurologist Immediately thought it was cancer-related. He said that he would do a test to see if it was cancer related and no problem he could prescribe medications for relief. Alas mine was not cancer-related. However you might ask to see a neurologist for your neuropathy.

      over 6 years ago
    • Kathy1's Avatar
      Kathy1

      I developed neuropathy in my feet. However no one addressed it during my chemo. I had also fractured my back and it was thought it was related to my back. I have seen a physical therapist and she showed me how to massage and exercise my feet. I also feel the right shoes help although shoes will not help your hands. Hopefully your doctor will refer you to a therapist and you can begin exercises before I did. It does help. Best of everything to you.

      over 6 years ago
    • Misty's Avatar
      Misty

      Congratulations on finishing Taxol. It's a tough one and I had to stop it early due to side effects. I had neuropathy in my feet and hands, and an ugly red rash starting around my ankles and moving upward. Was told it would continue to get worse if I didn't stop Taxol.

      I was put on Neurontin and it has really helped the neuropathy. Ask your docs about it. My PCP put me on it and continues to monitor my condition. It is so much improved that it doesn't bother me much anymore.

      Good luck!

      over 6 years ago
    • suz55's Avatar
      suz55

      I finished my taxol treatments on May 28 last year. My pain seemed to increase for a couple of months and I just figured it was because I wasn't getting all the steroids and benadryl any more to counteract the side effects. I took aleve almost daily for a while. Some days it really hurt to walk up stairs or long distances, but I just pushed through. By fall, things began to improve, and now a year later I have very few problems. I think it just takes time for the body to rebuild.

      over 6 years ago
    • suz55's Avatar
      suz55

      Best of luck to you as you go forward. It will get better!!

      over 6 years ago
    • ivelisse44's Avatar
      ivelisse44

      I've finished 12 weeks of Taxol and start to feel the same on my feets. First I thought was tbe stress I had during the last week, but I realized is a Taxol related manner. Before I start my radio I will see my oncologist to see what can I do. It really hurts and makes me feel really uncomfortable. Best of luck to you and many blessings! ! Just hang in there! We are almost done!!

      over 6 years ago
    • KLC's Avatar
      KLC

      Hi Chestert. Make sure you're taking a good vitamin B supplement and get Glutamine which helps the body recover. Make sure you're doing things that help circulation also such as exercise. Best of luck to you ! ! !

      over 6 years ago
    • jojo2's Avatar
      jojo2

      Hi, I am a breast cancer survivor. There is a newer drug for diabetic neuropathy that is producing good results for many with chemo induced neuropathy. It is called Metanx and basically super charged Vitamin B varieties. I am asking to try it on my next check in as 4 years out I still have numbness. My symptoms are much improved from the end of chemo. I was helped immensely by acupuncture. I went from no sensation in my left foot to feeling like I was walking on a hockey puck. Annoying,but still an improvement from no feeling. THE REBUILDER also helped. I called a chiropractor nearby who used it and was told it was effective and worth a try. I bought it myself online because at that time it would have been a fight with insurance and get denied anyway. I used it 2x a day for over a year, then gradually decreased how often to not using it 3 years later. I still have some numbness but don't think of my feet with each step. If I overdo and it feels worse, I get out THE REBUILDER again. I see there are a lot of specialized clinics beginning to offer different methods to improve the condition including cold laser treatments to stimulate the peripheral nerves. You can try one to see which method/s help you and go from there. Best wishes. jojo2

      over 6 years ago
    • janelly911's Avatar
      janelly911

      My last Taxol treatment was on Sept. 10th 2013. I had bad neuropathy in my feet for a couple of months especially at night when I would lay down. I had several foot reflexology massages. Wow, did they help a lot. Felt amazing. I would go once a week. I still get a twinge or two, but so much better now. Hopefully with time it will get better for you:))

      over 6 years ago
    • judyinflorida's Avatar
      judyinflorida

      I had Taxol and Carboplatin and the Dr used to ask me each time if I had neuropathy and I would say no. And I didn't have it...until one day...when I DID! I was about half way through chemo at that time and it kept getting worse. It was in my fingers and my toes and grew to be about half of my feet. They cut my last chemo to 80%. About a month and a half after chemo ended my fingers are ok and my feet are much better. The numbness is now mainly in my toes and, while still uncomfortable, I can live with it. My husband has Parkinson's and his neurologist is sure that it will get better and better. So far, so good. I take gabapentin (which is the same as Neurontin) which is for nerve pain, and it helps me sleep. I think your symptoms will get better, but you will have to be patient. Good luck!

      over 6 years ago
    • Merle's Avatar
      Merle

      Reflexology is my life saver. The oncology massage therapist that I see also performs reflexology.

      over 6 years ago
    • debkaye's Avatar
      debkaye

      I am 2 and a half years out having finished A/C and Taxol. Pain in feet is still extreme. Dr. prescribed 3 Trazadone at night so I could sleep through the night. Just grin and bear it during the day. Good Luck to you!

      over 6 years ago
    • JewelF's Avatar
      JewelF

      I'm 5 months post chemo and I still grapple with neuropathy. I'm hoping that it will start to subside soon.

      over 6 years ago
    • cam32505's Avatar
      cam32505

      I am 2.5 years out from chemo. I have minor neuropathy in my feet only. I was never given anything for it. My feet feel better with no socks or shoes on, but in the north, that is not possible, except for summer. But, it has improved over time. I just don't wear heels anymore.

      over 6 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.